Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 334, NWS Nashville, TN

December 7, 20047 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Dec 7, 2004, 5:11 AM CST for 7 counties in Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 7, 2004, 5:11 AM CST (11:11 UTC)
Expired
Dec 7, 2004, 5:30 AM CST
In force
19 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cannon County, TN, DeKalb County, TN, Jackson County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 071111 CCA
SVROHX
TNC015-041-087-141-149-159-189-071130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED WORDING
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CST TUE DEC 7 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CANNON COUNTY IN TENNESSEE
  NORTHERN DE KALB COUNTY IN TENNESSEE
  JACKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GAINESBORO
  NORTHWESTERN PUTNAM COUNTY IN TENNESSEE
  EASTERN RUTHERFORD COUNTY IN TENNESSEE
  SMITH COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CARTHAGE
  EASTERN WILSON COUNTY IN TENNESSEE

* UNTIL 530 AM CST

* AT 455 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A   
  LINE EXTENDING FROM 7 MILES SOUTH OF LEBANON TO 8 MILES SOUTH OF   
  MURFREESBORO...AND MOVING NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GORDONSVILLE AND CARTHAGE BY 520 AM CST
  GAINESBORO BY 530 AM CST

WIND DAMAGE TO A HOME WAS REPORTED IN MURFREESBORO WITH SHINGLES AND 
SOME SIDING RIPPED AWAY. THIS IS A DANGEROUS STORM...SEEK
SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 3622 8623 3567 8642 3604 8572 3659 8553

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 3:35 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Dec 7, 3:35 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE NASHVILLE TN
335 AM CST TUE DEC 7 2004

..DISCUSSION...
SURFACE LOW PRESSURE CENTER IN EASTERN MISSOURI THIS MORNING...
WITH SURGE OF WARM AIR AND DEEP LIFT MOVING INTO WEST MIDDLE
TENNESSEE AT THIS TIME. KOHX-88D RADAR SHOWS 1-HR RAINFALL EXCEEDING
ONE INCH IN MOST OF THIS AREA...EXCEEDING FLASH FLOOD GUIDANCE
VALUES. SHORT-TERM PROBLEM WILL BE FLOODING...AND FLASH FLOOD WATCH
WILL RUN IT/S COURSE THIS MORNING.

AS FOR SVR STORMS...60KT+ FLOW AT H8 TRACKS OVER KENTUCKY AND LAPSE
RATES RECOVER EAST OF METRO NASHVILLE AFTER 15Z...SO SVR THREAT WEST
OF METRO NASHVILLE CONSIDERED LOW. STRONG FLOW IN THE 925/850-MB
LAYER KEEPS BREEZY CONDITIONS INTO THE AFTERNOON...WITH A LAKE WIND
ADVISORY THROUGH 4 PM.

DRIER AIR AND WESTERLY WIND SHIFT WILL END RAIN CHANCES WEST TO
EAST TODAY...AND THE FLASH FLOOD THREAT WITH THIS SYSTEM COMES TO AN
END AT 18Z TODAY.

DRY SURFACE HIGH PRESSURE MOVES IN THE FROM THE SOUTHWEST TONIGHT
AND WINDS WILL TAPER. THE HIGH MOVES EAST ON WEDNESDAY AND SOUTH
WINDS RETURN. GFS AND ETA STRONGLY DIFFER ON TEMPERATURES...AND WILL
BLEND INTO THE LOWER 60S MOST AREAS. WARM MOIST AIR COMES IN AT 850
MB WEDNESDAY NIGHT...AND WILL NEED TO INTRODUCE RAIN CHANCE THEN. ETA
CONTINUES TO BE WARMER MODEL WEDNESDAY NIGHT AND THURSDAY...AND
WILL TREND GFS GUIDANCE TEMPERATURES IN THAT DIRECTION. SCATTERED
RAIN CHANCE WILL CONTINUE THROUGH THURSDAY. COLDER AIR MOVES IN WITH
FROPA FRIDAY. NOT UNSEASONAL THOUGH.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH NOON TODAY.
LAKE WIND ADVISORY TODAY.

&&

04
Hazardous weather outlook, Dec 6, 5:30 AM CST, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST MON DEC 6 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-071130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
ACTIVE WEATHER IS EXPECTED TODAY AND TONIGHT AS A STRONG COLD FRONT
MOVES CLOSER TO MIDDLE TENNESSEE. THE GREATEST POTENTIAL FOR
HAZARDOUS WEATHER WILL BE OVERNIGHT, WHEN THE ATMOSPHERE WILL BE MOST
UNSTABLE. SINCE STRONG LOW LEVEL WINDS WILL SET UP OVER THE MID
STATE, ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL FOR
PRODUCING DAMAGING STRAIGHT LINE WINDS.

AT THIS TIME, THE STORM PREDICTION CENTER DOES HAVE MOST OF MIDDLE
TENNESSEE WEST OF THE CUMBERLAND PLATEAU UNDER A SLIGHT RISK OF
SEVERE WEATHER.

IN ADDITION, HEAVY RAINFALL TODAY AND TONIGHT WILL GREATLY INCREASE
THE POSSIBILITY OF ADDITIONAL FLOODING OF RIVERS AND CREEKS, GIVEN
THAT WATER LEVELS ARE STILL RELATIVELY HIGH FOLLOWING THE HEAVY RAIN
EVENT OF NOVEMBER 30.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAIN AND POSSIBLY A FEW LEFTOVER THUNDERSTORMS WILL CONTINUE INTO
TUESDAY BEFORE THE COLD FRONTAL PASSAGE. RUNOFF FROM ADDITIONAL
RAINFALL WILL FURTHER HEIGHTEN THE POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT AND INTO TUESDAY DUE TO
THE THREAT OF FLOODING AND ISOLATED THUNDERSTORMS WIND DAMAGE.

ROSE

In the hours before

Local storm report, Dec 7, 3:56 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 AM CST TUE DEC 07 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     FLASH FLOOD      LAWRENCEBURG            35.25N 87.34W
12/07/2004                   LAWRENCE           TN   LAW ENFORCEMENT

            A FEW CITY STREETS IN LAWRENCEBURG REPORTED FLOODED.

0343 AM     FLASH FLOOD      CLARKSVILLE             36.56N 87.35W
12/07/2004                   MONTGOMERY         TN   LAW ENFORCEMENT

            TRENTON ROAD AND CROSSLAND ROAD REPORTED FLOODED.

&&

JLM
Local storm report, Dec 7, 4:19 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 AM CST TUE DEC 07 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      DICKSON                 36.08N 87.38W
12/07/2004                   DICKSON            TN   LAW ENFORCEMENT

            REPORTS OF TRACE CREEK ROAD FLOODED.

&&

JLM
Local storm report, Dec 7, 5:08 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CST TUE DEC 07 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     MURFREESBORO            35.85N 86.39W
12/07/2004                   RUTHERFORD         TN   TRAINED SPOTTER

            REPORT OF SHINGLES AND SOME SIDING RIPPED AWAY FROM HOME
            NEAR MURFREESBORO.

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:35 AM CSTFlash Flood WarningOHXBenton, Houston, Humphreys, Perry, Stewart, Wayne3 hr
Dec 7, 3:03 AM CSTFlash Flood WarningOHXCheatham, Dickson, Hickman, Lewis, Montgomery, Robertson3 hr
Dec 7, 3:27 AM CSTFlash Flood WarningOHXGiles, Lawrence3 hr
Dec 7, 4:03 AM CSTFlash Flood WarningOHXDavidson, Sumner, Williamson3 hr
Dec 7, 4:22 AM CSTFlash Flood WarningOHXMaury3 hr
Dec 7, 4:55 AM CSTFlash Flood WarningOHXBedford, Clay, Jackson, Macon, Marshall, Rutherford and 3 more3 hr
Dec 7, 5:05 AM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 1 more25 min
Dec 7, 5:47 AM CSTFlash Flood WarningOHXCannon, Coffee, DeKalb, Putnam3 hr
Dec 7, 6:41 AM CSTFlash Flood WarningOHXFentress, Overton, Pickett, Putnam3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.